By registering on our forum, you can view and contribute to more topics on ectopic pregnancy. Your details are confidential and we do not send unsolicited emails. For your confidentiality, you can choose your own forum name to protect your anonymity if you so wish. If you register, there is no obligation to post; you can simply take comfort from the words of others. It is entirely up to you whether you post a message or read others' experiences or do both.

HCG levels, massive rise on day 4 after methotrexate

This is a welcoming place for you to ask your questions and share your knowledge and experiences of ectopic pregnancy.
Post Reply
littlegardener
Posts: 2
Joined: Thu Oct 24, 2019 3:11 pm

HCG levels, massive rise on day 4 after methotrexate

Post by littlegardener »

Hi everyone,

I'm new to the forum and just looking for some experiences re the methotrexate injection and hormone levels. On the day of the injection my levels were at 970 but on day 4 they have come back as 1730. Just feel sick. I had expected a slight rise but this seems huge. Has anyone else had a similar experience. So desperate for this ordeal to end but it seems like the road is getting longer and longer.

Thanks in advance.

EPT Host 22
Posts: 328
Joined: Fri Nov 20, 2015 10:26 am

Re: HCG levels, massive rise on day 4 after methotrexate

Post by EPT Host 22 »

Hi LittleGardener,

I am so sorry to hear of your ectopic pregnancy and that you are going through this worrying time. I'll try to provide some answers to your questions.

It is normal for the hCG level to rise on the day four blood test because the action of Methotrexate is not instantaneous, so the cells will have continued to divide for two or three days after the injection was given. Some cells release more hCG when they start to disappear. Your doctors are looking to see a drop in your hCG value of at least 15% between days four and seven. If there has not been a 15% drop, this is when the doctors will consider a second dose of Methotrexate or surgery. You may start to feel easier as your hCG levels start to reduce.

However, as I'm not medically qualified to comment on your specific case, I'd gently remind you to continue monitoring your symptoms. We advise to avoid any heavy lifting or strenuous exercise whilst your levels are reducing. If you feel any additional or increasing pain, especially to the shoulder tip, or heavy bleeding, please get medical attention from A&E immediately.

Please know we are here for you anytime you need.

With good wishes,

Michele



The Ectopic Pregnancy Trust
Registered Charity Number: 1071811

**************************************************************************
If we have been able to help you, are you able to help us with a small donation or by volunteering or fundraising?
Further information is available at ectopic.org.uk
Email us: ept@ectopic.org.uk
We provide a call-back helpline service: 020 7733 2653
The latest EPT newsletter is out now! You can take a look at the Winter edition and subscribe to our mailing list here: https://mailchi.mp/986bdd6091ee/ectopic-matters
Detailed medical information can be found on our website. Please remember online medical information is NO SUBSTITUTE for expert medical advice from your own health care team
***************************************************************************

Post Reply